Ask a doctor

Post Botox Eye Injection Side Effects and Healing, And General Botox Questions.

What is prevalence of crystalline/metallergic type of materials oozing out of botox inj sites 4.5 months post botox causing inflam, swelling/hardening of tissues of both upper and lower eye lids;slowing lymphatic pathways/swelling both the upper/ lower eyelids. There are many significant dangers of getting this treatment done outside of a surgeons office, do you know why these treatments are allowed outside of a plastic surgeon's office? How often do you refer post surgical and botox MLD work?

If folks are getting inj on their face to relax the muscles to calm down the wrinkling aren't the injections affecting the muscle circulation directly,incl venous/lymphatic flow and won't BOTOX affect surrounding tissue from cms to inches around the injection site/s? Y are we not suggesting patients get MLD work on their face to prevent and heal wrinkling? Our vanity & quick fix is going to be a detraction.Are BOTOX positive affects a guarantee of never wrinkling again?

Doctor Answers (5)

Must say your question seems somewhat unusual...kind of like you have an agenda...

+1

first there's no chance of crystalline/metallurgic type materials oozing out of botox injection sites at anytime let alone 4.5 months after treatment...and there's no chance of inflammation or swelling/hardening of tissues at that time either...and why do you think it's necessary for these treatments to be limited to plastic surgeons' offices...probably only a minority of treatments are performed there...and there's no need for manual lymphatic drainage after botox...the idea is quite peculiar...

 


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Posing questions are the best way we learn in medicine. Botox works well but how can we make it better...

+1

We do know that those people who are prone to bags of fluid underneath the lower eyelids should not have Botox injections there as the lack of muscular contraction will decrease the local "pump" and the swelling can be worse.  Possibly lymphatic drainage can help these patients, but I am not aware of any crystallization of Botox being present in lymphatics. 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Side Effects of Botox

+1

Although there are numerous questions and concerns raised in this reader's posting, we would like to only piggyback onto the comments already provided by panel members.

Although having a medically licensed Registered Nurse, Nurse Practitioner, Physician Assistant, or Medical Doctor to administer Botox and Dysport, skill and training is just as important as the title and should go hand in hand when choosing a practitioner.

What we find alarming are those practices that adhere to the above but purchase their product from outside the country to save on expenses.  This is an illegal practice and is unethical. Therefore, when consumers are considering injection procedures, they should be aware that shopping for the cheapest price should not be the primary goal.

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Please only get these services from licensed core physicians and surgeons.

+1

Unfortunately there are many, many unscrupulous individuals out there who prey on unsuspecting individuals perhaps looking for treatment in a less formal setting.  This is often the circumstance where people get injected with adulterate products like industrial silicone.  Whatever you were injected with was most definitely not BOTOX.    BOTOX does not affect lymphatic pathways or cause the serious issues you are describing.  I strongly recommend that you consult a fellowship trained oculoplastic surgeon to be assessed to determine what you are actually experiencing and what needs to be done to treat you.  The American Society for Ophthalmic Plastic and Reconstructive Surgery maintains a geographic directory to assist you to find a highly qualified surgeon in your area (asoprs dot org).

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Botox side effects

+1

Botox does not cause the side effects that you have mentioned.  My guess is that you did not have "real" Botox injected.  Make sure you go to a board certified physician to obtain your Botox.  Receiving injections from pharmacies and "mall spas" are not a good idea and could lead to the type of problems you are experiencing.

David Finkle, MD
Omaha Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.